Alert archive / Florida / Special Weather Statements in 2023

Special Weather Statement, NWS Miami, FL

August 7, 2023Broward County, Florida

NWS Miami, FL issued this special weather statement at Aug 7, 2023, 4:03 PM EDT for Broward County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2023, 4:03 PM EDT (20:03 UTC)
Expired
Aug 7, 2023, 4:45 PM EDT
In force
42 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
40

County Broward County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2023-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1072 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2023-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1072 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

247 
WWUS82 KMFL 072003
SPSMFL

Special Weather Statement
National Weather Service Miami FL
403 PM EDT Mon Aug 7 2023
 
FLZ071-072-072045-
Inland Broward County FL-Metro Broward County FL-
403 PM EDT Mon Aug 7 2023

...A strong thunderstorm will impact portions of central Broward
County through 445 PM EDT...

At 403 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Weston, or near Davie, moving southwest at
5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Pembroke Pines, Miramar, Coral Springs, Davie, Plantation, Sunrise,
Tamarac, Lauderhill, Weston, North Lauderdale, Lauderdale Lakes,
Cooper City, Sawgrass Mills Mall, Sunshine Acres, Intersection I-75
And U.S. 27, Intersection I-75 And Griffin Road, Pine Island Ridge,
East Toll Gate On Alligator Alley and Markham Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2632 8036 2618 8021 2597 8032 2597 8058
      2607 8061
TIME...MOT...LOC 2003Z 046DEG 4KT 2610 8038 

LIGHTNING...EXCESSIVE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

RAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:47 PM EDT, 16 minutes earlier.

Area forecast discussion, Aug 7, 3:47 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Miami FL
347 PM EDT Mon Aug 7 2023

...New LONG TERM...

.SHORT TERM...
(Rest of today through Tuesday)
Issued at 1212 PM EDT Mon Aug 7 2023

Surface Atlantic high pressure remains the prominent synoptic-scale
feature through the beginning of the work week. Southerly-
southeasterly wind flow will favor any Atlantic sea breeze that does
form while pinning the Gulf sea breeze close to the coast. The
pattern remains more unsettled north of the CWA, with a trough
hanging over the eastern United States and most of our region
falling under the influence of a high over the western northern
Atlantic.

Accordingly, near climatological convection and oppressive
temperatures will be a component of this weeks forecast. Coverage
will be modulated by moisture availability, with richer tropical
moisture from this past weekend giving way to a patch of drier air
(some Saharan Dust) early this week. Increased subsidence and a
capping inversion will work against the threat of strong to severe
storms. NBM guidance seems too bullish based on the aforementioned
dry air advection; therefore, the highest POPs, kept in the 50-60%
range, are placed over the western half and interior of SoFlo, with
the main threats being frequent lightning, gusty winds, and
localized flooding.

The heating trend continues through the beginning of the work week,
with afternoon highs in the mid-upper 90s. Additionally, although
drier air will work its way into the region, enough low-level
moisture in combination with above-normal sea surface temperatures
will also elevate our dewpoint temperatures. Heat indices of 105-112
F are increasingly likely over the short-term period. Please protect
yourself and your loved ones from this excessive heat.

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 327 PM EDT Mon Aug 7 2023

High pressure centered over the Atlantic remains the major
synoptic feature in the region with South Florida sitting on the
western periphery. A longwave trough over the eastern United
States will help carve a weakness between the Atlantic ridge and
high pressure to the west. This will open the door for a light
surface wind flow pattern that will allow sea breezes to develop
and advance inland daily.

Aloft, some plumes of Saharan dust could approach southern
Florida mid to late week which could help lessen convective
coverage, raise temperatures thanks to increased insolation, and
the drier air aloft could provide an environment supportive for
isolated stronger storms along the leading edges of the SAL.
Things begin to change for the weekend as some tropical moisture
along the northern extent of some tropical easterly waves. The
current forecast brings increased cloud cover and rain/storm
chances but the scale of coverage and rainfall amounts will be
greatly affected by how far north the greater moisture associated
with the tropical disturbances extends.

With the drier air potential mid to late week, mid to upper 90s
and triple digit heat index values are in the forecast for a good
chunk of the peninsula. Some immediate coastal areas could see
brief relief from the sea breeze but Heat Advisories cannot be
ruled out and the threat of excessive heat is non-zero but too far
out in time to clearly ascertain at the moment. With the
increasing cloud cover and moisture to close out the forecast
period, the heat may abate a few degrees but that is to be seen at
this point as a more southerly track or weaker field of moisture
around the tropical features could keep the heat fully engaged
with the ridge settling further south.

&&

.AVIATION...
(18Z TAFS)
Issued at 1212 PM EDT Mon Aug 7 2023

Mostly VFR conditions this TAF period, except for with any passing
showers or thunderstorms this afternoon. These may result in
brief deteriorating visibility and gusty, erratic winds resulting
in MVFR/IFR at TAF sites. Otherwise, mostly southeasterly winds
around 10 kts, except for KAPF which will have a westerly, Gulf
breeze. Overnight, conditions are expected to be dry with light
and variable winds. Return to active weather tomorrow afternoon.

&&

.MARINE...
Issued at 1212 PM EDT Mon Aug 7 2023

Winds will remain southeasterly to southerly across the local
waters today, remaining light in nature through the work-week
with quiet marine conditions continuing. Scattered showers and
thunderstorms will remain possible each day over the local
waters. Locally elevated winds and seas may be present in and
around shower and thunderstorm activity.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            81  94  82  94 /  20  60  20  40
West Kendall     79  95  79  96 /  20  60  20  50
Opa-Locka        81  95  81  94 /  20  60  20  40
Homestead        79  92  79  93 /  20  60  20  40
Fort Lauderdale  81  93  81  93 /  20  60  20  40
N Ft Lauderdale  81  94  81  94 /  10  60  20  40
Pembroke Pines   81  95  81  94 /  20  60  20  40
West Palm Beach  79  95  79  95 /  10  50  20  50
Boca Raton       80  95  80  95 /  10  50  20  40
Naples           82  96  82  95 /  30  60  40  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT Tuesday for FLZ063-066>075-168-
     172>174.

AM...None.
GM...None.
&&

SHORT TERM...CMP
LONG TERM....RAG
AVIATION...Simmons
Hazardous weather outlook, Aug 7, 9:35 AM EDT, 6 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
935 AM EDT Mon Aug 7 2023

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
081345-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
935 AM EDT Mon Aug 7 2023

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.

.DAY ONE...Today and tonight.

Excessive Heat: Heat index values of 105 to 110 degrees are
likely today. A Heat Advisory is in effect for all of South Florida
until at least 8pm this evening.

Thunderstorms: Spotty showers and thunderstorms are expected today.
Gusty winds, frequent lightning, and localized flooding will be
possible within the strongest storms.

Waterspouts: There is a small chance for an isolated waterspout
across the local waters today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Heat index values in excess of 105-110 degrees are possible over
the next several days. Additional heat advisories may be needed
for portions of our area.

Thunderstorms are possible each day this week, with chances
peaking during the afternoon and early evening hours each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Aug 7, 3:00 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Miami FL
300 PM EDT Mon Aug 7 2023

FLZ067-068-071-072-168-172-071930-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
300 PM EDT Mon Aug 7 2023

...A strong thunderstorm will impact portions of northern Broward and
southeastern Palm Beach Counties through 330 PM EDT...

At 300 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Parkland, or over Coral Springs. This
storm was nearly stationary.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Plantation, Sunrise,
Boca Raton, Deerfield Beach, Boynton Beach, Delray Beach, Tamarac,
Margate, Lighthouse Point, Lauderdale-By-The-Sea, Lauderhill, Coconut
Creek, Oakland Park, North Lauderdale, Lauderdale Lakes, Parkland and
Wilton Manors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2614 8032 2642 8034 2656 8012 2643 8009
      2620 8008 2611 8019
TIME...MOT...LOC 1900Z 256DEG 3KT 2630 8025

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

SB
Special weather statement, Aug 7, 3:30 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Miami FL
330 PM EDT Mon Aug 7 2023

FLZ071-072-172-072000-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-
330 PM EDT Mon Aug 7 2023

...A strong thunderstorm will impact portions of northern Broward
County through 400 PM EDT...

At 330 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Sunrise. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fort Lauderdale, Hollywood, Coral Springs, Pompano Beach, Davie,
Plantation, Sunrise, Deerfield Beach, Tamarac, Margate, Lauderhill,
Weston, Coconut Creek, Oakland Park, North Lauderdale, Lauderdale
Lakes, Dania Beach, Parkland, Wilton Manors and Lazy Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2609 8039 2626 8036 2632 8031 2630 8012
      2606 8016 2606 8025
TIME...MOT...LOC 1930Z 260DEG 3KT 2617 8028

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

SB
Special weather statement, Aug 7, 4:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
403 PM EDT Mon Aug 7 2023

FLZ071-072-072045-
Inland Broward County FL-Metro Broward County FL-
403 PM EDT Mon Aug 7 2023

...A strong thunderstorm will impact portions of central Broward
County through 445 PM EDT...

At 403 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Weston, or near Davie, moving southwest at
5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pembroke Pines, Miramar, Coral Springs, Davie, Plantation, Sunrise,
Tamarac, Lauderhill, Weston, North Lauderdale, Lauderdale Lakes,
Cooper City, Sawgrass Mills Mall, Sunshine Acres, Intersection I-75
And U.S. 27, Intersection I-75 And Griffin Road, Pine Island Ridge,
East Toll Gate On Alligator Alley and Markham Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2632 8036 2618 8021 2597 8032 2597 8058
      2607 8061
TIME...MOT...LOC 2003Z 046DEG 4KT 2610 8038

LIGHTNING...EXCESSIVE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RAG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 3:00 PM EDTSpecial Weather StatementMFLBroward30 min
Aug 7, 3:30 PM EDTSpecial Weather StatementMFLBroward30 min
Aug 7, 3:50 PM EDTAreal Flood AdvisoryMFLBroward82 min
Aug 7, 5:24 PM EDTSpecial Weather StatementMFLGlades36 min
Aug 7, 5:54 PM EDTAreal Flood AdvisoryMFLGlades3 hr
Aug 7, 6:06 PM EDTSpecial Weather StatementMFLGlades39 min

Nearby

Special Weather Statements in Florida, 2023Every special weather statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.